Alert archive / Wyoming / High Wind Watches in 2007

High Wind Watch 13, NWS Riverton, WY

December 1, 20075 counties in Wyoming

NWS Riverton, WY issued this high wind watch at Dec 1, 2007, 4:02 PM MST for 5 counties in Wyoming. It took effect at Dec 2, 2007, 11:39 AM MST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 4:02 PM MST (23:02 UTC)
In effect from
Dec 2, 2007, 11:39 AM MST
Expired
Dec 3, 2007, 1:49 PM MST
In force
26 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 012302
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
402 PM MST SAT DEC 1 2007

...HIGH WINDS POSSIBLE SUNDAY NIGHT AND MONDAY MORNING NEAR THE
CODY FOOTHILLS...

.A RAPID CHANGE IN THE WEATHER PATTERN WILL RESULT IN THE
POTENTIAL FOR VERY STRONG WINDS ALONG THE CODY FOOTHILLS AND EAST
SLOPE OF THE ABSAROKA MOUNTAINS SUNDAY NIGHT AND MONDAY MORNING.
THE POTENTIAL FOR VERY STRONG WINDS WILL CONTINUE THROUGH INTO TUESDAY.

WYZ002-003-021100-
/O.NEW.KRIW.HW.A.0013.071203T0300Z-071203T1800Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
402 PM MST SAT DEC 1 2007

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING. 

A VERY STRONG PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG
MOUNTAIN TOP WINDS TO PRODUCE HIGH WINDS ALONG THE CODY FOOTHILLS
AND EAST SLOPE OF THE ABSAROKA MOUNTAINS BY SUNDAY
EVENING...CONTINUING UNTIL MONDAY MORNING. THE POTENTIAL FOR
SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE
LOWER ELEVATIONS...INCLUDING MEETEETSE...CODY AND CLARK WITH
POSSIBLE WINDS OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPE
OF THE ABSAROKA MOUNTAINS INCLUDING THE CHIEF JOSEPH HIGHWAY
NORTHWEST OF CODY. 

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

SKRBAC
7 follow-up statements
000 
WWUS75 KRIW 020926
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
226 AM MST SUN DEC 2 2007

...HIGH WIND POSSIBLE TONIGHT AND MONDAY MORNING NEAR THE CODY
FOOTHILLS...

.A RAPID CHANGE IN THE WEATHER PATTERN WILL RESULT IN THE
POTENTIAL FOR VERY STRONG WIND ALONG THE CODY FOOTHILLS AND EAST
SLOPE OF THE ABSAROKA MOUNTAINS TONIGHT AND MONDAY MORNING. THE
POTENTIAL FOR VERY STRONG WIND WILL CONTINUE INTO TUESDAY.

WYZ002-003-021900-
/O.CON.KRIW.HW.A.0013.071203T0300Z-071203T1800Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
226 AM MST SUN DEC 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING. 

A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN
TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS AND EAST
SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING...CONTINUING UNTIL
MONDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40
MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER ELEVATIONS...INCLUDING
MEETEETSE...CODY AND CLARK WITH SUSTAINED SOUTHWEST WIND OF 50
MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA
MOUNTAINS...INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
000 
WWUS75 KRIW 021839
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1139 AM MST SUN DEC 2 2007

...HIGH WIND POSSIBLE TONIGHT THROUGH TUESDAY MORNING NEAR THE
CODY FOOTHILLS...
...HIGH WIND POSSIBLE LATE TONIGHT AND MONDAY AROUND THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE...

.A RAPID CHANGE IN THE WEATHER PATTERN WILL RESULT IN THE
POTENTIAL FOR VERY STRONG WIND ALONG THE CODY FOOTHILLS AND EAST
SLOPE OF THE ABSAROKA MOUNTAINS TONIGHT THROUGH TUESDAY MORNING
AND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE LATE TONIGHT
AND MONDAY.

WYZ019-030000-
/O.EXB.KRIW.HW.A.0013.071203T0600Z-071204T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1139 AM MST SUN DEC 2 2007

...HIGH WIND WATCH IN EFFECT FROM 11 PM MST THIS EVENING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 11 PM MST THIS EVENING THROUGH
MONDAY AFTERNOON. 

SOUTHWEST WINDS MAY INCREASE LATER TONIGHT TO SPEEDS OF 35 TO 45 MPH
WITH GUSTS TO 65 MPH AND CONTINUE THROUGH THE DAY MONDAY. AN
EXPECTED INCREASE IN THE SURFACE PRESSURE GRADIENT COMBINED WITH
STRONGER WINDS NEAR MOUNTAIN TOP MAY COMBINE TO PRODUCE THESE HIGH
WINDS. TRAVELLERS BETWEEN BEAVER RIM...SWEETWATER STATION AND
MUDDY GAP SHOULD BE PREPARED FOR THE POTENTIAL FOR THESE HIGH
WINDS LATER TONIGHT AND MONDAY. STRONG SOUTHWEST WINDS ARE ALREADY
BLOWING ACROSS THE AREA WHICH WILL LIKELY RESULT IN LOCALIZED
AREAS OF BLOWING AND DRIFTING SNOW. PLEASE CHECK THE ROAD
CONDITIONS BEFORE VENTURING OUT.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ002-003-030000-
/O.EXT.KRIW.HW.A.0013.071203T0300Z-071204T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1139 AM MST SUN DEC 2 2007

...HIGH WIND WATCH NOW IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY MORNING. 

A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG
MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS
AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING...
CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR SUSTAINED
SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE
LOWER ELEVATIONS...INCLUDING MEETEETSE...CODY AND CLARK WITH
SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE
EAST SLOPES OF THE ABSAROKA MOUNTAINS...INCLUDING THE CHIEF JOSEPH
HIGHWAY NORTHWEST OF CODY. AN EVEN STRONGER SETUP FOR STRONG TO
POTENTIALLY DAMAGING WINDS EXISTS MONDAY NIGHT AND EARLY TUESDAY
WHEN EVEN HIGHER WIND SPEEDS ARE POSSIBLE.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

SKRBAC
000 
WWUS75 KRIW 022255
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
355 PM MST SUN DEC 2 2007


...HIGH WINDS EXPECTED TONIGHT AND MONDAY AROUND THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE... 
...HIGH WIND POSSIBLE TONIGHT THROUGH TUESDAY MORNING NEAR THE
CODY FOOTHILLS...

.A RAPID CHANGE IN THE WEATHER PATTERN WILL RESULT IN VERY STRONG
WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE TONIGHT AND
MONDAY. THE POTENTIAL FOR HIGH WINDS ALSO EXIST IN THE CODY
FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS TONIGHT THROUGH
TUESDAY MORNING.

WYZ019-030300-
/O.UPG.KRIW.HW.A.0013.071203T0600Z-071204T0000Z/
/O.NEW.KRIW.HW.W.0012.071202T2255Z-071204T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
355 PM MST SUN DEC 2 2007

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE TONIGHT TO SPEEDS OF 35 TO 45 MPH
WITH GUSTS TO 65 MPH AND CONTINUE THROUGH THE DAY MONDAY. THE
STRONGEST WINDS LATE THIS AFTERNOON WERE OCCURRING AROUND BEAVER
RIM WHERE WINDS OF 40 TO 55 MPH WHERE BLOWING. AN EXPECTED
INCREASE IN THE SURFACE PRESSURE GRADIENT COMBINED WITH STRONGER
WINDS NEAR MOUNTAIN TOP WILL LIKELY MAKE THESE HIGH WINDS MORE
WIDESPREAD OVERNIGHT. TRAVELLERS BETWEEN BEAVER RIM...SWEETWATER STATION
AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS THROUGH MONDAY.
AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS.
PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-003-030300-
/O.CON.KRIW.HW.A.0013.071203T0300Z-071204T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
355 PM MST SUN DEC 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY MORNING. 

A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG
MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS
AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING...
CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR
SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS
ACROSS THE LOWER ELEVATIONS...INCLUDING MEETEETSE...CODY AND
CLARK WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO
75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS...
INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. IF HIGH
WINDS DEVELOP TONIGHT THE MOST LIKELY AREA WILL PROBABLY BE NORTH
OF CODY TOWARDS CLARK AND ALONG THE CHIEF JOSEPH HIGHWAY.

AN EVEN STRONGER SETUP FOR STRONG TO POTENTIALLY DAMAGING WINDS
EXISTS MONDAY NIGHT AND EARLY TUESDAY WHEN EVEN HIGHER WIND SPEEDS
ARE POSSIBLE.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

TEAM RIVERTON
000 
WWUS75 KRIW 030219
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
719 PM MST SUN DEC 2 2007

...HIGH WINDS EXPECTED TONIGHT AND MONDAY AROUND THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE... ...HIGH WIND POSSIBLE TONIGHT
THROUGH TUESDAY MORNING NEAR THE CODY FOOTHILLS...

.A RAPID CHANGE IN THE WEATHER PATTERN WILL RESULT IN VERY STRONG
WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE TONIGHT AND
MONDAY. THE POTENTIAL FOR HIGH WINDS ALSO EXIST IN THE CODY
FOOTHILLS AND EAST SLOPE OF THE ABSAROKA MOUNTAINS MONDAY THROUGH
TUESDAY MORNING.

WYZ019-031030-
/O.CON.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
719 PM MST SUN DEC 2 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. 

SOUTHWEST WINDS WILL INCREASE TONIGHT TO SPEEDS OF 35 TO 45 MPH
WITH GUSTS TO 65 MPH AND CONTINUE THROUGH THE DAY MONDAY. THE
STRONGEST WINDS EARLY THIS EVENING WERE OCCURRING ACROSS SOUTHWEST
NATRONA COUNTY WHERE WINDS OF NEAR 40 MPH WITH GUSTS OVER 60 MPH
WERE OCCURRING OVER THE GRANITE AND RATTLESNAKE MOUNTAINS. AN
EXPECTED INCREASE IN THE SURFACE PRESSURE GRADIENT COMBINED WITH
STRONGER WINDS NEAR MOUNTAIN TOP WILL LIKELY MAKE THESE HIGH WINDS
MORE WIDESPREAD OVERNIGHT. TRAVELERS BETWEEN BEAVER
RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR
THESE HIGH WINDS THROUGH MONDAY. AREAS OF BLOWING AND DRIFTING
SNOW WILL BE CREATED BY THESE HIGH WINDS. PLEASE CHECK THE ROAD
CONDITIONS BEFORE VENTURING OUT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-003-031030-
/O.EXT.KRIW.HW.A.0013.071203T1500Z-071204T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
719 PM MST SUN DEC 2 2007

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING. 

HIGHER WIND SPEEDS AT MOUNTAIN TOP LEVEL ARE NOT EXPECTED TO
DESCEND INTO THE LOWER FOOTHILLS TONIGHT...THEREFORE THE HIGH WIND
WATCH HAS BEEN DELAYED UNTIL MONDAY MORNING.

A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG
MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS
AND EAST SLOPE OF THE ABSAROKA MOUNTAINS MONDAY... CONTINUING OFF
AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR SUSTAINED SOUTHWEST
WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS ACROSS THE LOWER
ELEVATIONS WITH SUSTAINED SOUTHWEST WIND OF 50 MPH WITH GUSTS TO
75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS...
INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY. IF HIGH
WINDS DEVELOP MONDAY THE MOST LIKELY AREA WILL PROBABLY BE NORTH
OF CODY TOWARDS CLARK AND ALONG THE CHIEF JOSEPH HIGHWAY.

THE STRONGEST AND POTENTIALLY DAMAGING WINDS ARE EXPECTED TO
DEVELOP MONDAY NIGHT AND EARLY TUESDAY.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
000 
WWUS75 KRIW 030952
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
252 AM MST MON DEC 3 2007

...HIGH WINDS EXPECTED TO CONTINUE TODAY AROUND THE GREEN MOUNTAINS
AND RATTLESNAKE RANGE WITH HIGH WIND POSSIBLE THIS AFTERNOON THROUGH
TUESDAY MORNING IN AND NEAR THE CODY FOOTHILLS...

.VERY STRONG WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE
WILL CONTINUE THROUGH THE DAY. THE POTENTIAL FOR HIGH WINDS ALSO
EXIST IN THE CODY FOOTHILLS AND ALONG THE EASTERN SLOPE OF THE
ABSAROKA MOUNTAINS THIS EVENING THROUGH TUESDAY MORNING.

WYZ019-032000-
/O.CON.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
252 AM MST MON DEC 3 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE
THROUGH THE DAY. THE STRONGEST WINDS EARLY THIS MORNING WERE
OCCURRING ACROSS SOUTHWEST NATRONA COUNTY WHERE WINDS OF NEAR 45
MPH WITH GUSTS OVER 60 MPH WERE OCCURRING OVER THE GRANITE AND
RATTLESNAKE MOUNTAINS. AN EXPECTED INCREASE IN THE SURFACE
PRESSURE GRADIENT COMBINED WITH STRONGER WINDS NEAR MOUNTAIN TOP
LEVEL WILL LIKELY MAKE THESE HIGH WINDS MORE WIDESPREAD TODAY.
TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP
SHOULD BE PREPARED FOR THESE HIGH WINDS THROUGH THE DAY. AREAS OF
BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS.
PLEASE CHECK THE ROAD CONDITIONS BEFORE VENTURING OUT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-003-032000-
/O.EXT.KRIW.HW.A.0013.071204T0000Z-071204T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
252 AM MST MON DEC 3 2007

...HIGH WIND WATCH NOW IN EFFECT FROM THIS AFTERNOON THROUGH
TUESDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS AFTERNOON THROUGH
TUESDAY MORNING. 

HIGHER WIND SPEEDS AT MOUNTAIN TOP LEVEL ARE NOT EXPECTED TO DESCEND
INTO THE LOWER FOOTHILLS THIS MORNING...THEREFORE THE HIGH WIND WATCH
HAS BEEN DELAYED UNTIL THIS AFTERNOON.

A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG
MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS
AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS AFTERNOON/EARLY EVENING...
CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR
SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS
ACROSS THE LOWER ELEVATIONS WITH SUSTAINED SOUTHWEST WIND OF 50
MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA
MOUNTAINS... INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
000 
WWUS75 KRIW 031941
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1241 PM MST MON DEC 3 2007

...HIGH WINDS EXPECTED TO CONTINUE TODAY AROUND THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE WITH HIGH WIND POSSIBLE THIS
AFTERNOON THROUGH TUESDAY MORNING IN AND NEAR THE CODY
FOOTHILLS...

.VERY STRONG WIND NEAR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE
WILL CONTINUE THROUGH THE DAY. THE POTENTIAL FOR HIGH WINDS ALSO
EXIST IN THE CODY FOOTHILLS AND ALONG THE EASTERN SLOPE OF THE
ABSAROKA MOUNTAINS THIS EVENING THROUGH TUESDAY MORNING.

WYZ019-032300-
/O.CON.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1241 PM MST MON DEC 3 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE THROUGH THE DAY. THE STRONGEST WINDS EARLY THIS MORNING
WERE OCCURRING ACROSS SOUTHWEST NATRONA COUNTY WHERE WINDS OF
NEAR 45 MPH WITH GUSTS OVER 60 MPH WERE OCCURRING OVER THE
GRANITE AND RATTLESNAKE MOUNTAINS. AN EXPECTED INCREASE IN THE
SURFACE PRESSURE GRADIENT COMBINED WITH STRONGER WINDS NEAR
MOUNTAIN TOP LEVEL WILL LIKELY MAKE THESE HIGH WINDS MORE
WIDESPREAD TODAY. TRAVELERS BETWEEN BEAVER RIM...SWEETWATER
STATION AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS
THROUGH THE DAY. AREAS OF BLOWING AND DRIFTING SNOW WILL BE
CREATED BY THESE HIGH WINDS. PLEASE CHECK THE ROAD CONDITIONS
BEFORE VENTURING OUT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-003-032300-
/O.CON.KRIW.HW.A.0013.071204T0000Z-071204T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1241 PM MST MON DEC 3 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH TUESDAY MORNING. 

HIGHER WIND SPEEDS AT MOUNTAIN TOP LEVEL ARE NOT EXPECTED TO
DESCEND INTO THE LOWER FOOTHILLS THIS MORNING...THEREFORE THE
HIGH WIND WATCH HAS BEEN DELAYED UNTIL THIS AFTERNOON.

A STRONG SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG
MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS
AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS AFTERNOON/EARLY
EVENING... CONTINUING OFF AND ON INTO TUESDAY MORNING. THE
POTENTIAL FOR SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO
60 MPH EXISTS ACROSS THE LOWER ELEVATIONS WITH SUSTAINED
SOUTHWEST WIND OF 50 MPH WITH GUSTS TO 75 MPH ALONG THE EAST
SLOPES OF THE ABSAROKA MOUNTAINS... INCLUDING THE CHIEF JOSEPH
HIGHWAY NORTHWEST OF CODY.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
000 
WWUS75 KRIW 032049
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
149 PM MST MON DEC 3 2007

...HIGH WINDS EXPECTED TO INCREASE THIS EVENING THROUGH TUESDAY MORNING
IN AND NEAR THE CODY FOOTHILLS...

.VERY STRONG WIND WILL DEVELOP IN THE CODY FOOTHILLS AND ALONG
THE EASTERN SLOPE OF THE ABSAROKA MOUNTAINS THIS EVENING THROUGH
TUESDAY MORNING.

WYZ019-032200-
/O.CAN.KRIW.HW.W.0012.000000T0000Z-071204T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
149 PM MST MON DEC 3 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WIND HAS CONTINUED TO DECREASE ACROSS THE GREEN MOUNTAINS AND
RATTLESNAKE RANGE THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN
CANCELLED. WEST WIND OF 25 TO 25 MPH IS EXPECTED THROUGH 7 PM MST
THIS EVENING.

$$

WYZ002-003-041200-
/O.UPG.KRIW.HW.A.0013.071204T0000Z-071204T1500Z/
/O.NEW.KRIW.HW.W.0013.071204T0000Z-071204T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
149 PM MST MON DEC 3 2007

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST
TUESDAY. 

A STRONG SURFACE PRESSURE GRADIENT WILL COMBINE WITH VERY STRONG
MOUNTAIN TOP WIND TO PRODUCE HIGH WIND ALONG THE CODY FOOTHILLS
AND EAST SLOPE OF THE ABSAROKA MOUNTAINS THIS EARLY EVENING...
CONTINUING OFF AND ON INTO TUESDAY MORNING. THE POTENTIAL FOR
SUSTAINED SOUTHWEST WIND OF 40 MPH WITH GUSTS TO 60 MPH EXISTS
ACROSS THE LOWER ELEVATIONS WITH SUSTAINED SOUTHWEST WIND OF 50
MPH WITH GUSTS TO 75 MPH ALONG THE EAST SLOPES OF THE ABSAROKA
MOUNTAINS...INCLUDING THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Dec 1, 3:37 PM MST, 25 minutes earlier.

Area forecast discussion, Dec 1, 3:37 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
337 PM MST SAT DEC 1 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY
FORECAST WORKING OUT ABOUT AS EXPECTED WITH THE ONLY CAVEAT BEING
THE SECONDARY SHORTWAVE COMING UP FROM THE SW NOW. THE GFS
DEPICTED THIS YESTERDAY BUT THE NAM HAD IT STAYING WELL TO THE
SOUTH ACROSS COLORADO. THE GFS WILL WIN THIS ROUND AND HAVE ADDED
MORE POPS THIS EVENING ACROSS THE TRACK OF THIS SYSTEM. POTENTIAL
FOR EVEN HIGHER POPS DEPENDING ON HOW THIS SYSTEM REACTS WHEN IT
HITS THE COLD DOME ACROSS CENTRAL COLORADO. AFTER THAT...THE MAIN
FOCUS WILL BE ISENTROPIC UPGLIDE SNOW ACROSS THE WEST FROM AS
EARLY AS LATE SUNDAY AFTERNOON THROUGH TUESDAY WITH ONLY BRIEF
RESPITES. OTHER CONCERN IS TEMPERATURES WARM ENOUGH WHERE THE
VALLEYS COULD CHANGE TO RAIN AT TIMES LATE IN THE AFTERNOON
MONDAY AND AGAIN TUESDAY. THE OTHER SERIOUS CONCERN IS HIGH WIND
POTENTIAL ACROSS AREAS EAST OF THE DIVIDE FROM SUNDAY NIGHT
THROUGH AT LEAST TUESDAY MORNING. WILL ISSUE THE FIRST HIGH WIND
WATCH FOR THE CODY FOOTHILLS AND ABSAROKA MOUNTAINS FROM 03-18Z
MONDAY. CROSS SECTION AROUND CLARK SHOWING STABLE MOUNTAIN TOP
LAYER BY LATE TOMORROW ALONG WITH 40-50KT H7 WINDS OVER YNP.
SOUNDINGS NOT SHOWING A MTN TOP INVERSION YET BUT THIS WILL HAVE
TO BE WATCHED. WITH STRONG LEE TROUGHING DEVELOPING AND IMPRESSIVE
THERMAL GRADIENT FROM THE HIGH PLATEAU TO THE WEST...THIS MAY BE
ENOUGH FOR GAP FLOW TO HIT HIGH WIND CRITERIA. MTN WAVE POTENTIAL
IS THERE ALSO AND WILL JUST NEED TO BE ANALYZED INTO SUNDAY.
POTENTIAL FOR HIGH WINDS AT TIMES CONTINUE INTO TUESDAY MORNING.
PARAMETERS LOOK EVEN MORE IMPRESSIVE FOR MONDAY AND/OR MONDAY
NIGHT INTO TUESDAY MORNING. EVEN THE LANDER FOOTHILLS WILL HAVE TO
BE WATCHED BUT WITH H7 FLOW MORE WNW WILL NEED TO SEE HOW THIS
DEVELOPS AS WE NEED MORE CROSS BARRIER FLOW. NW FLOW HIGHER UP
THOUGH COULD ACT AS A CRITICAL LAYER. THE GAP FLOW FROM MUDDY GAP
TO CASPER WILL ALSO BE IN FULL FORCE WITH ONLY NEGATIVE BEING THE
AFOREMENTIONED NW H7 FLOW. TEMPERATURES WILL BE TRICKY AS THE WARM
TO ABOVE 0C LATER MONDAY INTO TUESDAY ALONG WITH MILDER LOWS IN WIND.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
NW FLOW ALOFT FOR TUE NIGHT WITH MOISTURE IN THE FLOW. SOME LIGHT
SNOW FOR THE MOUNTAINS WITH DRY WEATHER ELSEWHERE. ON WED THE GFS
MODEL HINTS AT A DRIER DAY WHILE THE ECMWF MODEL IS WETTER. WILL
KEEP THE PRECIP CHANCE IN THE MTS WITH ONLY A SLIGHT CHANCE ACROSS
THE LOWER ELEVATIONS. ON THURSDAY THE GFS MODEL BRINGS A WEATHER
SYSTEM ACROSS THE REGION. THE ECMWF MODEL SHOWS SOME RIDGING AHEAD
OF A DIGGING TROUGH ALONG THE WEST COAST. GFS MODEL HAS A WEAK
TROUGH OFF THE WEST COAST THU. FOR NOW WILL STAY THE COURSE AND
LEAVE A CHANCE OF SNOW IN THE MTS AND FAR WEST VALLEYS WITH DRY
WEATHER FOR LOWER ELEVATIONS EAST OF CONTINENTAL DIVIDE. ECMWF
INDICATES A DECENT TROUGH PASSAGE FRIDAY WITH A WEAKER SOLUTION
SHOWN ON THE GFS MODEL. THIS LEADS TO A CHANCE OF SNOW FOR THE MTS
AGAIN WITH A SLIGHT CHANCE IN THE BASINS. SATURDAY LOOKS TO BE
MOSTLY DRY ASIDE FROM SOME LIGHT SNOW FOR THE MTS. BIG MODEL
DIFFERENCE WITH OVERALL WEATHER PATTERN BY NEXT SAT WITH THE ECMWF
SHOWING A WEATHER SYSTEM APPROACHING THE REGION FROM THE WEST. THE
GFS MODEL HAS A NW FLOW AND A TROUGH GLANCING THE AREA. LOW
CONFIDENCE FORECAST IN THE EXTENDED DUE TO POOR MODEL AGREEMENT.
AS FOR TEMPS...SEASONAL TO ABOVE NORMAL HIGHS NEXT WEEK WITH COLD
LOWS AT NIGHT.

&&

.AVIATION...
LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE THIS EVENING WITH MVFR
CIGS AND VSBYS.  CONDITIONS WILL GRADUALLY IMPROVE THIS
EVENING...BECOMING VFR BY 06Z MOST AREAS.  THE FLOW WILL BECOME WEST
OVERNIGHT WITH SOUTHWEST TO WEST BREEZES INCREASING IN THE TYPICAL
LOCATIONS.  LOOK FOR THESE WINDS TO PICK ESPECIALLY SUNDAY AFTERNOON
AND NIGHT INTO MONDAY.  SNOW WILL BEGIN TO MOVE INTO NORTHWEST
WYOMING LATE SUNDAY WITH THE MAIN IMPACT BEING AROUND KJAC.

&&

.FIRE WEATHER...
MORE AREAS OF SNOW WILL CONTINUE INTO THE EVENING HOURS AND IN
SOME AREAS OVERNIGHT. THE MAIN FORECAST PROBLEM AFTER TONIGHT WILL
BE SNOW IN THE WESTERN MOUNTAINS AND STRONG TO POTENTIALLY
DAMAGING WINDS IN OTHER LOCATIONS SUNDAY NIGHT THROUGH TUESDAY.
ALL AREAS EAST OF THE CONTINENTAL DIVIDE WILL NEED TO BE WATCHED
FOR VERY STRONG WINDS ALONG WITH MANY MOUNTAIN LOCATIONS. MIN RHS
WILL LOWER EAST DAY EAST OF THE DIVIDE ALONG WITH WARMING TEMPERATURES.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR WYZ019-020-022-
028>030.

HIGH WIND WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
WYZ002-003.

&&

SHORT TERM...SKRBAC
LONG TERM...AR
AVIATION...TWB
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Dec 1, 4:00 AM MST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MST SAT DEC 1 2007

WYZ001>020-022>030-021200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MST SAT DEC 1 2007

...SNOW ADVISORIES TODAY FROM SWEETWATER INTO NATRONA COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOWFALL WILL CONTINUE FROM NEAR A RIVERTON TO MONETA LINE
SOUTHWARD TODAY...WITH AREAS OF MODERATE TO HEAVY SNOWFALL POSSIBLE
OVER SWEETWATER AND NATRONA COUNTIES. SNOWFALL AMOUNTS BY THIS
AFTERNOON WILL VARY FROM 3 TO 6 INCHES ACROSS THE LOWER ELEVATIONS
WITH 6 TO 8 INCHES IN THE GREEN MOUNTAINS AND RATTLESNAKE RANGE AND 6
TO 12 INCHES ON CASPER MOUNTAIN. GUSTY WEST WINDS WILL DEVELOP ACROSS
THE RED DESERT LATE THIS AFTERNOON PRODUCING AREAS OF BLOWING
AND DRIFTING SNOW. LOCAL NORTHEAST WINDS OF 10 TO 20 MPH WILL PRODUCE
AREAS OF BLOWING AND DRIFTING SNOW BETWEEN JEFFREY CITY AND CASPER
TODAY. TRAVELLERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS.
CHECK THE LATEST ROAD REPORT BEFORE VENTURING OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEST TO SOUTHWEST WINDS WILL INCREASE SUNDAY INTO MONDAY. MANY AREAS
WILL BECOME WINDY OVER THIS PERIOD WITH THE HIGHEST LIKELIHOOD OF
POTENTIALLY DAMAGING WINDS IN THE CODY FOOTHILLS...THE JEFFREY CITY
AND MUDDY GAP AREA TO CASPER AND POSSIBLY THE LANDER FOOTHILLS. STAY
TUNED FOR UPDATES ON THIS DEVELOPING WINDY PATTERN. TEMPERATURES WILL
INCREASE AND BECOME WARMER LATE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS TONIGHT OR
SATURDAY. THANK YOU.

TEAM RIVERTON

Nearby

High Wind Watches in Wyoming, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.